CORDIS CORPORATION POWERFLEXPRO 8MM8CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Back to Search Results |
| Model Number |
4400808X |
| Medical Device Problem Codes |
Burst Container or Vessel (1074); Difficult To Position (1467); Difficult to Advance (2920)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
11/22/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.This device was received for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
Event or Problem Description
During pre dilation, it was reported that the powerflex balloon catheter ruptured; additional information was received and there was difficulty inflating the power flex balloon during prep, advancing the balloon catheter through the lesion and crossing the lesion.There was no patient injury.The powerflex was removed from the patient and a non cordis balloon catheter was inserted.A smart stent was implanted and the procedure was completed successfully.The preoperative computed tomography (ct) showed the left iliac vein was occlusion.While in a severe long prone position, under the guidance of ultrasound, a non cordis guidewire was inserted from the popliteal vein puncture in superficial femoral vein and through the common femoral vein.After angiography, the trunk of iliac vein disappeared and the branches developed.Then the guide was removed and another non cordis 4f guidewire with an unknown 4f catheter was inserted.The device cross the lesion and arrived at the inferior vena cava which was confirmed by angiography.A non cordis balloon catheter (6*8) was used to prep-expand and then used the powerflex pro balloon.After the balloon entered the patient's body, the pump pressure reached eight (8) atmosphere (atm) and it was noticed that the balloon can't be expended, unable to dilate blood vessels.The balloon was withdrawn in vitro, where it was discovered that the proximal balloon has hole ruptured.Continue to apply pressure and contrast agent ejected showing a continuous uninterrupted.The balloon was changed for dilation.Angiography was performed to observe the prep-expand effect and a smart stent (12*8) was placed in the middle of the left iliac vein.Afterward wall stent (12*9) were placement on both ends.After angiography was observed, the main vessels were unobstructed and the operation was completed.There were no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.Iodixanol is the contrast media used with a contrast to saline ratio of 1:1.The type of inflation device used was the indeflator, which was successfully used with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or the guide catheter.The product was removed intact (in one piece) from the patient.The catheter has never been in an acute bend.The device will be returned for analysis.
Additional Manufacturer Narrative
During pre-dilation, it was reported that the 8x80mm 135cm powerflex balloon catheter ruptured.Additional information was received that there was difficulty inflating the balloon during prep, advancing the balloon catheter through the lesion and crossing the lesion.There was no patient injury.The powerflex was removed from the patient and a non-cordis balloon catheter was inserted.A smart stent was implanted and the procedure was completed successfully.The preoperative computed tomography (ct) showed the left iliac vein was occluded.While in a severe long prone position, under the guidance of ultrasound, a non cordis guidewire was inserted from the popliteal vein puncture in superficial femoral vein and through the common femoral vein.After angiography, the trunk of iliac vein disappeared and the branches developed.Then, the guide was removed and another non cordis 4f guidewire with an unknown 4f catheter was inserted.The device crossed the lesion and arrived at the inferior vena cava, which was confirmed by angiography.A non-cordis balloon catheter (6x8) was used to prep-expand, and then a powerflex pro balloon was used.After the balloon entered the patient's body, the pump pressure reached eight (8) atmospheres (atm) and it was noticed that the balloon couldn¿t expand, unable to dilate blood vessels.The balloon was withdrawn in vitro, where it was discovered that the proximal balloon had a hole rupture.Continue to apply pressure and contrast agent ejected balloon, showing a continuous uninterrupted flow.The balloon was changed for dilation.Angiography was performed to observe the prep-expand effect and a smart stent (12*8) was placed in the middle of the left iliac vein.Afterward wall stent (12*9) were placement on both ends.After angiography was observed, the main vessels were unobstructed and the operation was completed.There were no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.Iodixanol is the contrast media used with a contrast to saline ratio of 1:1.The type of inflation device used was the indeflator, which was successfully used with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or the guide catheter.The product was removed intact (in one piece) from the patient.The catheter has never been in an acute bend.One non-sterile powerflexpro 8mm8cm 135 was received coiled inside a plastic bag.The balloon was already inflated.No other anomalies were noted in the returned device.Pressurized water was applied to the catheter using an indeflator (lab sample), and a pin hole was observed in the balloon at 9.5cm from distal end.Insertion/withdrawal test with a lab sample 5f sheath introducer was performed and no resistance was felt.The unit was sent to sem analysis in order to analyze the potential cause of the leak.Results showed that the external surface of balloon presented evidence of scratches and abrasions near to the balloon rupture and it¿s very likely that the same factors that caused the scratched and abrasion marks on the balloon outer surface can also contribute to the rupture found on the received balloon.The internal surface did not present any evidence of damages.No other anomalies were found during the analysis.A device history record (dhr) review of lot 17668775 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿pta/ptca system failure to cross¿ and ¿pta/ptca system tracking difficulty¿ were not confirmed as the device passed functional analysis.The reported ¿balloon burst-at/below rbp (peripheral)¿ was not confirmed due to the technical definition of a burst, however a leakage was confirmed, which may appear to the user as a burst, through analysis of the returned device.The exact cause of the reported failure could not be conclusively determined during analysis.Based on the limited information available for review, vessel characteristics (occluded) may have contributed to the reported event as calcification/resistant lesions can cause damage to a balloon as evidenced by the scratches and abrasions noted during analysis.According to the instructions for use, which is not intended as a mitigation, ¿the rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Do not exceed the rated burst pressure recommended on the label.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the product analysis nor the dhr review suggests that the failures reported could be related to the manufacturing process.Therefore, no corrective/preventive actions will be taken at this time.